Announcement

Announcement Module
Collapse
No announcement yet.

One side of face swelled up?

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • One side of face swelled up?

    Hi folks

    So, one side of my face has swollen up - bit like half a chipmunk :rotfl:

    Anyone had any experience of this? I don't think it is the pred as I'm only on 10 mg and I've been up and down from 60 mg over the past year and I haven't gotten 'moonface' (I've had it before though when I've been on higher doses of pred).

    Any ideas? I went to my GP and he went 'huh - are you wearing sunblock?' Of course I am!

    Any help would be much appreciated - cheers

    Nellie

  • #2
    Do you hurt? The only time I ever saw something like this was after my sister had dental surgery and the surgeon hit a nerve while removing a tooth in the upper gum line. Any chance you are having any dental problems? Had a recent procedure? Do you have swelling in other parts of your body? Perhaps it's an inflammed nerve?

    Hope others have a few other ideas for you and that it resolves soon!

    Comment


    • #3
      HI Nellie,

      Perhaps your salivary glands are blocked, they can effect above jaw line...suprised your GP had no ideas to offer!!! If salivary glands then it needs investigating more and even a course of antibiotics.


      Could be an allergic reaction to sun and that is shy the GP asked about sunblock...if this is case perhaps an antihistamine would help.

      What part of cheek is swollen?

      Let us know if you get an solution to problem!

      Comment


      • #4
        Originally posted by Monica3 View Post
        Do you hurt?
        Hi Monica - No it doesn't hurt, but it feels swollen. When I woke up yesterday morning I could feel it bigger and I knew there was something up. It does look like I was just at the dentist, but no, I've no pain and I was just at the dentist last week so all is good dental wise.

        Cheers!

        Nellie

        Comment


        • #5
          Originally posted by greenhaggis View Post

          Perhaps your salivary glands are blocked, they can effect above jaw line...suprised your GP had no ideas to offer!!! If salivary glands then it needs investigating more and even a course of antibiotics.

          Could be an allergic reaction to sun and that is shy the GP asked about sunblock...if this is case perhaps an antihistamine would help.

          What part of cheek is swollen?
          Hi Lesley -

          My GP just looked slightly confused, bless him! He just asked did I want him to prescribe something and I said 'Er, no, I was just wondering should I be concerned about it' to which he replied with a very non-committal 'huh'.

          Oh I really hope it isn't something I need antibiotics for - I'm just in the middle of an intense dose of diflican for oral thrush, I don't think I would take antibiotics if I could avoid it at all, I hate oral thrush and I know the antibiotics would just make it worse.

          My left cheek is quite swollen (well I think it's really swollen anyway!) and it's under my eye and down to around my nose. I actually think the right cheek is swollen now too - but lower down, near my jaw.

          It's peculiar - I was wondering if it could be a side effect of the diflucan - facial swelling is mentioned in the side effects, but I started taking it on Monday and my face didn't swell until Friday so I don't know.

          I've a rhuemy appointment on Tuesday - I'll keep you posted!

          Cheers, Nellie

          Comment


          • #6
            Nellie
            hi ya hun long time
            i to started with facial swelling last sunday 1 week and half after dental surgey,i felt faint ears didnt like lot noise.

            i ahd further dental surgey weday not absces its gone,so saw like yourself gp.

            checked me over and conuclded sinus infection most obvious sytpom facial swelling on cheeks below eyes,down to jaw on right,agrevated by surgey so im on anti biotics.
            sorry see your on meds for thrush.

            as us ay it can be side effect id see a different doctor and mention that,sure they could give you a alternative to try and see if swelling goes down.

            let us know how it goes at appointment lv
            countrylass

            Comment


            • #7
              Hi Nellie,

              I looked up diflucan and found this...

              http://www.mayoclinic.com/health/dru...N=side-effects

              facial swelling is listed as a side effect and you should notify the doctor right away.

              Here is the beginning ....

              http://www.mayoclinic.com/health/dru...ation/DR602569

              Let us know how you are doing. I hope by the time you read this your swelling is gone.
              Love,
              Lyn

              Comment


              • #8
                I am allergic to Diflocan and it causes swelling for me inside my cheeks, my lips and bizarrely my fingers. I'd go back to the doc and ask about it - maybe an antihistamine might do the trick but of coure you'd need to check with doc first. I hope you aren't allergic, as if you have thrush it's the best treatment!

                Let us know how you get on?

                Take care

                Comment


                • #9
                  Hey -

                  Thanks for all the replies - I think it's strange though as I've taken Diflucan many, many times before and never swollen before. I really don't want to be allergic to it - it's the only effective treatment that I have found for thrush (which is the bane of my life at the moment).

                  I think I'll just leave it until my rhuemy's appointment on Tuesday.

                  I will indeed keep you posted -

                  Thanks, Nellie

                  Comment


                  • #10
                    Hi Nellie, I know what you mean about thrush being the vain of your life its the vain of mine as well. If you are allergic to diflucan you could try the health shop I have started to take a super probiotic lozenge its keeping the thrush at bay not curing it just keeping it at bay.

                    Comment


                    • #11
                      I was just on a web-site reading about food allergies and this type of swelling was listed as a symptom (can't recall which food though). In any case, if it is a possible allergic reaction to food, I imagine it could be an allergic reaction to a drug too....so, better let the doctor know!

                      Feel better soon!

                      Comment


                      • #12
                        I've had this before and it was diagnosed as salivary gland inflammation due to Sjogren's. The chipmunk description describes it well. Hope you get some answers (and treatment if necessary) from the Rheumy. Mine subsided quite quickly, otherwise they use Pred to stomp on the inflammation.

                        love
                        Lily

                        Comment


                        • #13
                          Originally posted by countrylass View Post
                          Nellie
                          hi ya hun long time
                          i to started with facial swelling last sunday 1 week and half after dental surgey,i felt faint ears didnt like lot noise.
                          Hi Melly! Sorry about your sinus infection - I don't think that that I have one though, I've had them before and this feels different.

                          Sorry about your dental problems though - that sounds sore.

                          Take care, Nellie

                          Comment


                          • #14
                            Originally posted by pippa10 View Post
                            I have started to take a super probiotic lozenge its keeping the thrush at bay not curing it just keeping it at bay.
                            Hi Pippa -

                            I do take refrigerated probiotics and I completely agree - I find it keeps the thrush at bay, but doesn't cure.

                            Comment


                            • #15
                              OK, in the last ten minutes or so I can actually feel the swelling going down. Bizarre!

                              Nellie

                              Comment

                              Working...
                              X